Doctors Lounge - Endocrinology AnswersBack to Endocrinology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/17/2017.
Forum Name: Endocrinology Topics
Question: pituitary and ACTH with CNS
|boot2aboot - Wed Feb 13, 2008 6:31 pm||
i was taken to the hospital when i thought i had a stroke (body wide ataxia, fascics, muscle cramps, double vision, dizziness, fatigue.) i had the million dollar work up...Spine MRI was clean other than Degenerative Disc Disease...EMG showed slow CMAPS and large MUPS in peroneal nerves of both legs, no upper EMG done...Brain MRI detected pituitary microadenoma (.9cm,) and thyroid nodules, Heart functions fine other than bradycardia...i had low BP through the course of my hospital stay...all blood work up (ANA, CBC,Lyme, Metabolic Muscle Diseases,electrolytes, MS, hormones) were fine except my cortisol level which was 2.3...The endo ordered a three hour stim test which showed cortisol level at 25.4 after one hour... how can i be sure my cortisol levels are always OK? Could a lot of the fatigue and cramps i am experiencing be hormone related? (MY thyroid was TSH /471, Free T3 at 1.06, total T3 at 1.09, slightly elevated prolactin levels)...i do not have MRI or hormone check for another six months...should i request more aggressive treatment? i want to get back to work, but i am having a hard time with the muscle atrophy and fatigue.
|Dr. Tamer Fouad - Fri Dec 05, 2008 2:25 pm||
I hope by now you have reached a clear diagnosis of your condition. To answer one of your questions: a chronic increase in serum glucocorticoids can lead to myopathy. This is because steroids have a direct catabolic effect on protein and ultimately lead to muscle degeneration.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.